Inflamed actinic keratoses associated with pemetrexed and carboplatin therapy
Published Web Locationhttps://doi.org/10.5070/D32310037009
Eruptive actinic keratosis (AK) consequent to systemic chemotherapy can be confused with drug allergies. We present the first case of inflamed AKs in one patient after receiving combination therapy with pemetrexed and carboplatin.
A 68-year-old woman with non-small cell lung adenocarcinoma (NSCLC) presented with numerous pruritic ill-defined, gritty, erythematous papules consistent with AKs on her upper chest, upper back, and arms two weeks after completing the first cycle of combination therapy with carboplatin and pemetrexed. The care team managed her with topical steroids and the lesions resolved within one month. The patient resumed the second cycle of chemotherapy and reported the occurrence of a similar but milder eruption.
This case illustrates that eruptive AKs should be considered in the differential diagnosis of drug-related rashes, especially if the physical exam is suggestive. The mainstay of treatment should be directed at symptomatic improvement, and chemotherapy may be continued.